MAUDE Adverse Event Report: PRESSURE PRODUCTS MEDICAL DEVICE MANUFACTURING LLC SAFESEPT NEEDLE FREE TRANSSEPTAL GUIDEWIRE

PRESSURE PRODUCTS MEDICAL DEVICE MANUFACTURING LLC SAFESEPT NEEDLE FREE TRANSSEPTAL GUIDEWIRE
Model Number SSNF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A procedure was performed using the safesept needle free (ssnf).When removing the wire into the dispenser, it was noticed that the distal "j" portion of the wire was missing.The device history was reviewed and found no anomalies.Proper materials and methods of manufacturing were utilized.Scanning electron microscopy (sem) was used to analyze the fractured wire and concluded that the failure appears to be due to an overstress event caused by a shear force that was too strong for the wire alloy.If additional information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
This was a double transseptal procedure.The wire crossed without any issues.The physician was unable to cross the septum with the sheath.The wire, dilator, and cannula were removed, leaving the sheath in the right atrium.When removing the wire into the dispenser, it was noticed that the distal "j" portion of the wire was missing.Imaging was used and found that the "j" portion of the wire remained in the patient.
 
Additional Manufacturer Narrative
This follow-up report is to indicate why this submission was submitted past the 30-day mark.The information in this submission was submitted on 27jun2019.The acknowledgement letters were received and stated "delivered"; however, these letters were not downloaded to confirm successful delivery.The fda was contacted on 6sep2019 to understand why the submission was not on maude, and the process of reviewing the acknowledgement letters was explained.The original submission had a delivery failure due to excess characters in field d11.Therefore, the report was submitted again on 9sep2019 after the issue was corrected, and successful delivery was confirmed.
 
Event or Problem Description

Brand Name
SAFESEPT NEEDLE FREE TRANSSEPTAL GUIDEWIRE
Common Device Name
NEEDLE FREE TRANSSEPTAL GUIDEWIRE
Manufacturer (Section D)
PRESSURE PRODUCTS MEDICAL DEVICE MANUFACTURING LLC
1 school street
morton PA 19070
MDR Report Key8977712
Report Number3013986346-2019-00001
Device Sequence Number13530789
Product Code DRC
UDI-Device Identifier00858769006111
UDI-Public(01)00858769006111(17)240301(11)190328(10)000529
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K172893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model NumberSSNF
Device Catalogue NumberSSNF
Device Lot Number000529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TSC171 CANNULA, SJM AGILIS, AND SL0 INTRODUCER; TSC171 CANNULA, SJM AGILIS, AND SL0 INTRODUCER
Outcome Attributed to Adverse Event Hospitalization;
Patient Age67 YR